Alert archive / Indiana / Flash Flood Watches in 2015

Flash Flood Watch 3, NWS Northern Indiana

June 24, 201514 counties in Indiana

NWS Northern Indiana issued this flash flood watch at Jun 24, 2015, 3:02 PM EDT for 14 counties in Indiana. It took effect at Jun 25, 2015, 4:00 AM EDT. It was in force for 16 hr.

The area

The counties it named.

The facts

Issued
Jun 24, 2015, 3:02 PM EDT (19:02 UTC)
In effect from
Jun 25, 2015, 4:00 AM EDT
Expired
Jun 25, 2015, 8:00 PM EDT
In force
16 hr
Issued by
NWS Northern Indiana
Flood severity
None

Counties Adams County, IN, Blackford County, IN, Cass County, IN, Fulton County, IN, Grant County, IN, Huntington County, IN, Jay County, IN, Marshall County, IN, Miami County, IN, Pulaski County, IN, Starke County, IN, Wabash County, IN, Wells County, IN, White County, IN

The radar

The Northern Indiana radar (KIWX), 62 km from the middle of the area, began a volume at 19:01 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 12:00Z, 7.0 hours before the alert went out and 236 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 12:00Z on 2015-06-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 12:00Z on 2015-06-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 37 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1458 m above ground
0-6 km bulk shear
35 kt
0-1 km storm-relative helicity
37 m²/s²
0-3 km storm-relative helicity
146 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

937 
WGUS63 KIWX 241902
FFAIWX

URGENT - IMMEDIATE BROADCAST REQUESTED
FLOOD WATCH
NATIONAL WEATHER SERVICE NORTHERN INDIANA
302 PM EDT WED JUN 24 2015


INZ003-012>015-020-022>027-032>034-250315-
/O.NEW.KIWX.FF.A.0003.150625T0800Z-150626T0000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
LA PORTE-STARKE-PULASKI-MARSHALL-FULTON IN-WHITE-CASS IN-MIAMI-
WABASH-HUNTINGTON-WELLS-ADAMS-GRANT-BLACKFORD-JAY-
INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...KNOX...
NORTH JUDSON...BASS LAKE...WINAMAC...FRANCESVILLE...MEDARYVILLE...
PLYMOUTH...BREMEN...CULVER...ROCHESTER...AKRON...MONTICELLO...
BROOKSTON...MONON...LOGANSPORT...ROYAL CENTER...PERU...
GRISSOM AFB...MEXICO...WABASH...NORTH MANCHESTER...HUNTINGTON...
ROANOKE...BLUFFTON...OSSIAN...DECATUR...BERNE...MARION...
GAS CITY...UPLAND...HARTFORD CITY...MONTPELIER...PORTLAND...
DUNKIRK
302 PM EDT WED JUN 24 2015

...FLASH FLOOD WATCH IN EFFECT FROM LATE TONIGHT THROUGH THURSDAY
EVENING...

THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A

* FLASH FLOOD WATCH FOR A PORTION OF NORTHERN INDIANA... 
  INCLUDING THE FOLLOWING AREAS...ADAMS...BLACKFORD...CASS IN... 
  FULTON IN...GRANT...HUNTINGTON...JAY...LA PORTE...MARSHALL... 
  MIAMI...PULASKI...STARKE...WABASH...WELLS AND WHITE. 

* FROM 4 AM EDT /3 AM CDT/ THROUGH THURSDAY EVENING

* THUNDERSTORMS WITH HEAVY RAINFALL ARE POSSIBLE LATE TONIGHT AND
  AGAIN ON THURSDAY. THERE IS STILL SOME UNCERTAINTY ON WHERE THE
  HEAVY RAIN WILL FALL BUT 1 TO 3 INCHES OF RAIN COULD OCCUR
  THROUGH EARLY THURSDAY EVENING. NOT ALL AREAS WILL SEE THIS
  HEAVY RAIN BUT THE POSSIBILITY EXISTS LOCALLY.

* SATURATED GROUND ALONG WITH HIGH RIVERS AND RESERVOIRS NEAR
  CAPACITY IN THE WATCH AREA WILL LEAVE LITTLE ROOM FOR RUNOFF
  SHOULD HEAVY RAIN OCCUR. RAPID RUNOFF COULD LEAD TO FLASH
  FLOODING IN LOW LYING AREAS INCLUDING CREEKS...STREAMS AND POOR
  DRAINAGE AREAS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD
TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION.

YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION
SHOULD FLASH FLOOD WARNINGS BE ISSUED.

&&

$$
5 follow-up statements
859 
WGUS63 KIWX 250148
FFAIWX

FLOOD WATCH
NATIONAL WEATHER SERVICE NORTHERN INDIANA
948 PM EDT WED JUN 24 2015

INZ003-012>015-020-022>027-032>034-251000-
/O.CON.KIWX.FF.A.0003.150625T0800Z-150626T0000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
LA PORTE-STARKE-PULASKI-MARSHALL-FULTON IN-WHITE-CASS IN-MIAMI-
WABASH-HUNTINGTON-WELLS-ADAMS-GRANT-BLACKFORD-JAY-
INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...KNOX...
NORTH JUDSON...BASS LAKE...WINAMAC...FRANCESVILLE...MEDARYVILLE...
PLYMOUTH...BREMEN...CULVER...ROCHESTER...AKRON...MONTICELLO...
BROOKSTON...MONON...LOGANSPORT...ROYAL CENTER...PERU...
GRISSOM AFB...MEXICO...WABASH...NORTH MANCHESTER...HUNTINGTON...
ROANOKE...BLUFFTON...OSSIAN...DECATUR...BERNE...MARION...
GAS CITY...UPLAND...HARTFORD CITY...MONTPELIER...PORTLAND...
DUNKIRK
948 PM EDT WED JUN 24 2015

...FLASH FLOOD WATCH REMAINS IN EFFECT FROM 4 AM EDT /3 AM CDT/
THURSDAY THROUGH THURSDAY EVENING...

THE FLASH FLOOD WATCH CONTINUES FOR

* A PORTION OF NORTHERN INDIANA...INCLUDING THE FOLLOWING 
  AREAS...ADAMS...BLACKFORD...CASS IN...FULTON IN...GRANT... 
  HUNTINGTON...JAY...LA PORTE...MARSHALL...MIAMI...PULASKI... 
  STARKE...WABASH...WELLS AND WHITE. 

* FROM 4 AM EDT /3 AM CDT/ THURSDAY THROUGH THURSDAY EVENING

* THUNDERSTORMS WITH HEAVY RAINFALL ARE POSSIBLE AFTER 4 AM...BUT
  MORE LIKELY DURING THE DAY THURSDAY INTO THURSDAY EVENING.
  UNCERTAINTY REMAINS ON WHERE OR IF THE HEAVY RAIN WILL OCCUR.
  HOWEVER THE THREAT OF LOCALIZED RAINFALL AMOUNTS OF 1 TO 3
  INCHES IN A SHORT PERIOD OF TIME REMAINS.

* SATURATED GROUND ALONG WITH HIGH RIVERS AND RESERVOIRS NEAR 
  CAPACITY IN THE WATCH AREA WILL LEAVE LITTLE ROOM FOR RUNOFF 
  SHOULD HEAVY RAIN OCCUR. RAPID RUNOFF COULD LEAD TO FLASH 
  FLOODING IN LOW LYING AREAS INCLUDING CREEKS...STREAMS AND 
  POOR DRAINAGE AREAS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD
TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION.

YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION
SHOULD FLASH FLOOD WARNINGS BE ISSUED.

&&

$$
018 
WGUS63 KIWX 250810
FFAIWX

FLOOD WATCH
NATIONAL WEATHER SERVICE NORTHERN INDIANA
410 AM EDT THU JUN 25 2015

INZ003-012>015-020-022>027-032>034-251615-
/O.CON.KIWX.FF.A.0003.000000T0000Z-150626T0000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
LA PORTE-STARKE-PULASKI-MARSHALL-FULTON IN-WHITE-CASS IN-MIAMI-
WABASH-HUNTINGTON-WELLS-ADAMS-GRANT-BLACKFORD-JAY-
INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...KNOX...
NORTH JUDSON...BASS LAKE...WINAMAC...FRANCESVILLE...MEDARYVILLE...
PLYMOUTH...BREMEN...CULVER...ROCHESTER...AKRON...MONTICELLO...
BROOKSTON...MONON...LOGANSPORT...ROYAL CENTER...PERU...
GRISSOM AFB...MEXICO...WABASH...NORTH MANCHESTER...HUNTINGTON...
ROANOKE...BLUFFTON...OSSIAN...DECATUR...BERNE...MARION...
GAS CITY...UPLAND...HARTFORD CITY...MONTPELIER...PORTLAND...
DUNKIRK
410 AM EDT THU JUN 25 2015

...FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH THIS EVENING...

THE FLASH FLOOD WATCH CONTINUES FOR

* A PORTION OF NORTHERN INDIANA...INCLUDING THE FOLLOWING 
  AREAS...ADAMS...BLACKFORD...CASS IN...FULTON IN...GRANT... 
  HUNTINGTON...JAY...LA PORTE...MARSHALL...MIAMI...PULASKI... 
  STARKE...WABASH...WELLS AND WHITE. 

* THROUGH THIS EVENING

* THUNDERSTORMS WITH HEAVY RAINFALL WILL SPREAD OVER THE AREA THIS
  MORNING AND PERSIST INTO THIS AFTERNOON. LOCALIZED RAINFALL
  AMOUNTS OF 1 TO 3 INCHES IN A SHORT TIME ARE POSSIBLE.

* SATURATED GROUND ALONG WITH HIGH RIVERS AND RESERVOIRS NEAR 
  CAPACITY IN THE WATCH AREA WILL LEAVE LITTLE ROOM FOR RUNOFF 
  SHOULD HEAVY RAIN OCCUR. RAPID RUNOFF COULD LEAD TO FLASH 
  FLOODING IN LOW LYING AREAS INCLUDING CREEKS...STREAMS AND 
  POOR DRAINAGE AREAS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD
TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION.

YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION
SHOULD FLASH FLOOD WARNINGS BE ISSUED.

&&

$$
683 
WGUS63 KIWX 251008
FFAIWX

FLOOD WATCH
NATIONAL WEATHER SERVICE NORTHERN INDIANA
608 AM EDT THU JUN 25 2015

INZ003-012-014-251115-
/O.CAN.KIWX.FF.A.0003.000000T0000Z-150626T0000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
LA PORTE-STARKE-MARSHALL-
INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...KNOX...
NORTH JUDSON...BASS LAKE...PLYMOUTH...BREMEN...CULVER
608 AM EDT THU JUN 25 2015

...FLASH FLOOD WATCH IS CANCELLED...

SHOWERS AND EMBEDDED THUNDERSTORMS WILL CONTINUE THROUGH MID
MORNING...BUT THE POTENTIAL FOR HEAVY AMOUNTS OF RAIN HAS
DIMINISHED. THEREFORE THE FLASH FLOOD WATCH HAS BEEN CANCELLED.

$$

INZ013-015-020-022>027-032>034-251815-
/O.CON.KIWX.FF.A.0003.000000T0000Z-150626T0000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
PULASKI-FULTON IN-WHITE-CASS IN-MIAMI-WABASH-HUNTINGTON-WELLS-
ADAMS-GRANT-BLACKFORD-JAY-
INCLUDING THE CITIES OF...WINAMAC...FRANCESVILLE...MEDARYVILLE...
ROCHESTER...AKRON...MONTICELLO...BROOKSTON...MONON...LOGANSPORT...
ROYAL CENTER...PERU...GRISSOM AFB...MEXICO...WABASH...
NORTH MANCHESTER...HUNTINGTON...ROANOKE...BLUFFTON...OSSIAN...
DECATUR...BERNE...MARION...GAS CITY...UPLAND...HARTFORD CITY...
MONTPELIER...PORTLAND...DUNKIRK
608 AM EDT THU JUN 25 2015

...FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH THIS EVENING...

THE FLASH FLOOD WATCH CONTINUES FOR

* A PORTION OF NORTHERN INDIANA...INCLUDING THE FOLLOWING 
  AREAS...ADAMS...BLACKFORD...CASS IN...FULTON IN...GRANT... 
  HUNTINGTON...JAY...MIAMI...PULASKI...WABASH...WELLS AND WHITE. 

* THROUGH THIS EVENING

* THUNDERSTORMS WITH HEAVY RAINFALL WILL OVERSPREAD THE AREA THIS
  MORNING. SCATTERED SHOWERS AND THUNDERSTORMS ARE POSSIBLE ONCE
  AGAIN THIS AFTERNOON. LOCALIZED RAINFALL AMOUNTS OF 1 TO 2
  INCHES IN A SHORT TIME ARE POSSIBLE THIS MORNING.

* SATURATED GROUND ALONG WITH HIGH RIVERS AND RESERVOIRS NEAR 
  CAPACITY IN THE WATCH AREA WILL LEAVE LITTLE ROOM FOR RUNOFF 
  SHOULD HEAVY RAIN OCCUR. RAPID RUNOFF COULD LEAD TO FLASH 
  FLOODING IN LOW LYING AREAS INCLUDING CREEKS...STREAMS AND 
  POOR DRAINAGE AREAS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD
TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION.

YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION
SHOULD FLASH FLOOD WARNINGS BE ISSUED.

&&

$$
897 
WGUS63 KIWX 251610
FFAIWX

FLOOD WATCH
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1210 PM EDT THU JUN 25 2015

INZ013-015-020-022>027-032>034-260000-
/O.CON.KIWX.FF.A.0003.000000T0000Z-150626T0000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
PULASKI-FULTON IN-WHITE-CASS IN-MIAMI-WABASH-HUNTINGTON-WELLS-
ADAMS-GRANT-BLACKFORD-JAY-
INCLUDING THE CITIES OF...WINAMAC...FRANCESVILLE...MEDARYVILLE...
ROCHESTER...AKRON...MONTICELLO...BROOKSTON...MONON...LOGANSPORT...
ROYAL CENTER...PERU...GRISSOM AFB...MEXICO...WABASH...
NORTH MANCHESTER...HUNTINGTON...ROANOKE...BLUFFTON...OSSIAN...
DECATUR...BERNE...MARION...GAS CITY...UPLAND...HARTFORD CITY...
MONTPELIER...PORTLAND...DUNKIRK
1210 PM EDT THU JUN 25 2015

...FLASH FLOOD WATCH REMAINS IN EFFECT UNTIL 8 PM EDT THIS
EVENING...

THE FLASH FLOOD WATCH CONTINUES FOR

* A PORTION OF NORTHERN INDIANA...INCLUDING THE FOLLOWING 
  AREAS...ADAMS...BLACKFORD...CASS IN...FULTON IN...GRANT... 
  HUNTINGTON...JAY...MIAMI...PULASKI...WABASH...WELLS AND WHITE. 

* UNTIL 8 PM EDT THIS EVENING

* SCATTERED SHOWERS AND THUNDERSTORMS ARE POSSIBLE ONCE AGAIN THIS
  AFTERNOON. LOCALIZED RAINFALL AMOUNTS OF 1 TO 2 INCHES IN A
  SHORT TIME ARE POSSIBLE.

* SATURATED GROUND ALONG WITH HIGH RIVERS AND RESERVOIRS NEAR 
  CAPACITY IN THE WATCH AREA WILL LEAVE LITTLE ROOM FOR RUNOFF 
  SHOULD HEAVY RAIN OCCUR. RAPID RUNOFF COULD LEAD TO FLASH 
  FLOODING IN LOW LYING AREAS INCLUDING CREEKS...STREAMS AND 
  POOR DRAINAGE AREAS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD
TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION.

YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION
SHOULD FLASH FLOOD WARNINGS BE ISSUED.

&&

$$
789 
WGUS63 KIWX 252354
FFAIWX

FLOOD WATCH
NATIONAL WEATHER SERVICE NORTHERN INDIANA
754 PM EDT THU JUN 25 2015

INZ013-015-020-022>027-032>034-260100-
/O.EXP.KIWX.FF.A.0003.000000T0000Z-150626T0000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
PULASKI-FULTON IN-WHITE-CASS IN-MIAMI-WABASH-HUNTINGTON-WELLS-
ADAMS-GRANT-BLACKFORD-JAY-
INCLUDING THE CITIES OF...WINAMAC...FRANCESVILLE...MEDARYVILLE...
ROCHESTER...AKRON...MONTICELLO...BROOKSTON...MONON...LOGANSPORT...
ROYAL CENTER...PERU...GRISSOM AFB...MEXICO...WABASH...
NORTH MANCHESTER...HUNTINGTON...ROANOKE...BLUFFTON...OSSIAN...
DECATUR...BERNE...MARION...GAS CITY...UPLAND...HARTFORD CITY...
MONTPELIER...PORTLAND...DUNKIRK
754 PM EDT THU JUN 25 2015

...FLASH FLOOD WATCH WILL EXPIRE AT 8 PM EDT THIS EVENING...

THE FLASH FLOOD WATCH FOR A PORTION OF NORTHERN INDIANA WILL
EXPIRE AT 8 PM EDT THIS EVENING. SCATTERED SHOWERS AND
THUNDERSTORMS ARE EXPECTED TO SLOWLY DIMINISH OVER THE NEXT COUPLE
OF HOURS. WHILE BRIEF HEAVY RAINFALL IS POSSIBLE WITH THE
STRONGEST STORMS...THE THREAT OF FLASH FLOODING HAS ENDED FOR THE
MOMENT. 

$$

What forecasters said that day

The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Northern Indiana wrote its last area forecast discussion before this flash flood watch went out at Jun 24, 1:44 PM EDT, 1 hour 18 minutes earlier.

Area forecast discussion, Jun 24, 1:44 PM EDT, 1 hour 18 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTHERN INDIANA
144 PM EDT WED JUN 24 2015

.SYNOPSIS...
ISSUED AT 135 PM EDT WED JUN 24 2015

THE REMAINDER OF THE AFTERNOON WILL BE PARTLY TO MOSTLY CLOUDY
WITH HIGH TEMPERATURES AROUND 80. MOST OF THE AREA SHOULD BE DRY
EARLY THIS EVENING BUT THE CHANCES FOR THUNDERSTORMS WILL INCREASE
THROUGH THE EVENING WITH THUNDERSTORMS EXPECTED OVERNIGHT INTO
THURSDAY. LOCALLY HEAVY RAINFALL AND SEVERE STORMS ARE POSSIBLE
LATE TONIGHT AND THURSDAY.

&&

.SHORT TERM...(TODAY AND TONIGHT)
ISSUED AT 425 AM EDT WED JUN 24 2015

A POSITIVELY TILTED TROF WILL RACE SOUTHEAST ACROSS THE AREA AS A
WARM FRONT LIFTS NORTH TOWARD THE REGION TONIGHT. THERE WAS A LARGE
SPREAD OF SOLUTIONS AMONG MODELS WITH THE DEVELOPMENT AND TIMING OF
THETAE ADVECTION AND WITH THE TRACK OF THE SURFACE LOW.
HOWEVER... THERE WAS GOOD MODEL CONSENSUS FOR THE POTENTIAL FOR
HEAVY RAIN WITH HIGH PRECIPITABLE WATER VALUES. AFTER COORDINATION
WITH SURROUNDING OFFICES...HAVE RAISED RAIN CHANCES LATE TONIGHT
AND INTRODUCED THE MENTION OF HEAVY RAIN OVER WESTERN AREAS.
CONCERN FOR A THUNDERSTORM COMPLEX ACCOMPANIED WITH STRONG WINDS
TO MOVE SOUTHEAST TONIGHT. THEREFORE...IN ADDITION TO THE
POTENTIAL FOR HEAVY RAIN...THERE IS ALSO THE CHANCE FOR SEVERE
STORMS...ESPECIALLY OVER WESTERN AREAS.

&&

.LONG TERM...(THURSDAY THROUGH TUESDAY)
ISSUED AT 425 AM EDT WED JUN 24 2015

POTENTIAL MCS OR MCS REMNANTS TO BE MOVING ACROSS THE FORECAST AREA
TO BEGIN THE PERIOD ON THURSDAY MORNING. STRENGTHENING WESTERLY LOW
LEVEL JET AND PRIMARY INSTABILITY AXIS LAGGING BACK ACROSS NRN/CTRL
ILLINOIS SHOULD TEND TO FAVOR UPWIND PROPAGATION AND AN E-SE TRACK
OF PRIMARY MCS.  STILL SOME UNCERTAINTY AS TO UPSTREAM
INITIATION/TRACK BUT HAVE CONCENTRATED HIGHEST RAINFALL AMOUNTS
ACROSS THE SOUTH/SOUTHWEST THURSDAY MORNING IN CLOSER PROXIMITY TO
RICHER/DEEPER MOISTURE PROFILES. SOME CONDITIONAL THREAT OF DAMAGING
WINDS MAY EXIST AFTER 12Z PARTICULARLY ACROSS SOUTHWEST PORTIONS OF
THE AREA. INSTABILITY SHOULD REMAIN IN ELEVATED NATURE AND OVERALL
LIMITED MAGNITUDE APPEARS TO BE THE PRIMARY LIMITING FACTOR FOR
SEVERE POTENTIAL. STRONG LOW/MID LEVEL WIND FIELDS AND GOOD DEAL OF
DEEP LAYER SHEAR ARGUE FOR POTENTIAL MAINTENANCE OF WIND THREAT INTO
FAR WEST/SOUTHWEST PORTIONS OF THE AREA EARLY THURSDAY MORNING.
LIMITED INSTABILITY AND WARM CLOUD DEPTHS IN EXCESS OF 11K FT STILL
POINT TO HEAVY RAIN CONCERN. IF MCS TRACK DOES END UP IMPACTING
ESPECIALLY SOUTH/SOUTHWEST PORTIONS OF THE AREA...CONCERN WILL SHIFT
TO FLOODING/FLASH FLOODING GIVEN RECENT HEAVY RAINFALL OVER THE PAST
2 TO 3 WEEK PERIOD. NO HYDRO HEADLINES WILL BE ISSUED AT THIS TIME
GIVEN UNCERTAINTIES IN DETAILS REGARDING CONVECTIVE EVOLUTION AND
HOW ANY AFTERNOON CONVECTION ACROSS THE MID MS RIVER VALLEY WILL
AFFECT LATER MCS DEVELOPMENT/TRACK.

CONFIDENCE IN THURSDAY AFTERNOON PERIOD ALSO ON THE LOW TO MEDIUM
SIDE DEPENDING ON EVENTUAL MCS TRACK.  COMPOSITE OUTFLOW SHOULD
FOCUS MORE VIGOROUS CONVECTION SOUTH OF THE LOCAL AREA FOR THURSDAY
AFTERNOON. HOWEVER...WESTERLY LOW LEVEL PREFRONTAL FLOW IN ADVANCE
OF DIGGING GREAT LAKES TROUGH SHOULD TEND TO ADVECT SOME HEALTHY MID
LEVEL LAPSE RATES FROM PLAINS EML BACK ACROSS PORTIONS OF NORTH
CENTRAL/CENTRAL INDIANA. AN ISOLATED STRONG TO SEVERE THREAT COULD
EXIST ACROSS THE SOUTH GIVEN PERSISTENT HIGH SHEAR ENVIRONMENT...BUT
AGAIN GREATER CONFIDENCE WOULD BE SOUTH OF LOCAL AREA. COOLER AND
LESS HUMID CONDITIONS TO WORK FROM NORTH TO SOUTH THURSDAY
AFTERNOON/EVENING BEHIND THE ASSOCIATED COLD FRONT.

FOR THE FRIDAY-SUNDAY PERIOD HAVE MAINTAINED IDEA FROM PREVIOUS
FORECAST IN MAINTENANCE OF LOW CHANCE POPS ACROSS THE EASTERN THIRD
OF THE AREA. ANOTHER UPPER WAVE IN NORTHWEST FLOW WILL DIG ACROSS
THE OHIO VALLEY ON SATURDAY WITH AN ASSOCIATED SHARPENING OF LOW/MID
LEVEL BAROCLINIC ZONE. STEEPENING MID LEVEL LAPSE RATES AND
POTENTIAL DEFORMATION FORCING WITH THIS SYSTEM SHOULD KEEP PERIODIC
PRECIP CHANCES IN PLACE ACROSS THE EAST THROUGH THE WEEKEND.
EVENTUALLY MAY NEED TO TIGHTEN THIS POP GRADIENT AND POSSIBLY
INCREASE POPS ACROSS THE FAR EAST FOR CERTAIN PERIODS...BUT TOO MUCH
UNCERTAINTY REGARDING AMPLIFICATION OF THIS WAVE EXISTS TO GO MORE
THAN LOW TO MID CHANCE AT THIS TIME. SLOW PROGRESSION OF THIS
PATTERN AND ADDITIONAL NW FLOW WAVES INTO EARLY NEXT WEEK SHOULD
KEEP MEAN THERMAL TROUGHING IN PLACE ACROSS THE AREA AND BELOW
NORMAL TEMPS THROUGH THE END OF THE PERIOD.

&&

.AVIATION...(FOR THE 18Z TAFS THROUGH 18Z THURSDAY AFTERNOON)
ISSUED AT 133 PM EDT WED JUN 24 2015

THUNDERSTORM CHANCES REMAIN PRIMARY CONCERN FOR AVIATION THIS
PERIOD. MID AND HIGH CLOUDS TO THIN THIS AFTERNOON BUT SHOULD SEE
VFR CONDITIONS THROUGH THE EVENING. A CONVECTIVE COMPLEX IS
EXPECTED TO MOVE THROUGH IL LATE TONIGHT AND LIKELY WILL DIVE INTO
NORTHERN INDIANA AFTER 06Z. SPREAD AMONG HIRES MODELS REMAINS HIGH
ON TRACK AND LOCATION OF STRONGEST THUNDERSTORMS. LOOKS LIKE BOTH
TAF SITES SHOULD AT LEAST SEE SOME SHOWERS WITH VICINITY THUNDER
SO CONTINUED THAT TREND WITH THIS PACKAGE UNTIL MORE DETAIL CAN BE
ADDED. IFR CIGS AND VIS POSSIBLE IF THIS SYSTEM TRACKS DIRECTLY
OVER TAF SITES WITH STRONG WIND GUSTS AND HEAVY RAIN POTENTIAL AS
WELL...MAINLY AFTER 06Z.

&&

.IWX WATCHES/WARNINGS/ADVISORIES...
IN...NONE.
MI...NONE.
OH...NONE.
LM...NONE.
&&

SYNOPSIS...LASHLEY
SHORT TERM...SKIPPER
LONG TERM...MARSILI
AVIATION...LASHLEY

VISIT US AT WWW.WEATHER.GOV/IWX (ALL LOWER CASE)

FOLLOW US ON FACEBOOK...TWITTER...AND YOUTUBE AT:
WWW.FACEBOOK.COM/NWSNORTHERNINDIANA
WWW.TWITTER.COM/NWSIWX
WWW.YOUTUBE.COM/NWSNORTHERNINDIANA
Hazardous weather outlook, Jun 24, 5:34 AM EDT, 9 hours 28 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORTHERN INDIANA
534 AM EDT WED JUN 24 2015

INZ003>009-012>018-020-022>027-032>034-MIZ077>081-OHZ001-002-004-005-
015-016-024-025-250945-
LA PORTE-ST. JOSEPH IN-ELKHART-LAGRANGE-STEUBEN-NOBLE-DE KALB-STARKE-
PULASKI-MARSHALL-FULTON IN-KOSCIUSKO-WHITLEY-ALLEN IN-WHITE-CASS IN-
MIAMI-WABASH-HUNTINGTON-WELLS-ADAMS-GRANT-BLACKFORD-JAY-BERRIEN-
CASS MI-ST. JOSEPH MI-BRANCH-HILLSDALE-WILLIAMS-FULTON OH-DEFIANCE-
HENRY-PAULDING-PUTNAM-VAN WERT-ALLEN OH-
INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...SOUTH BEND...
MISHAWAKA...ELKHART...GOSHEN...LAGRANGE...TOPEKA...ANGOLA...
KENDALLVILLE...LIGONIER...AUBURN...GARRETT...KNOX...NORTH JUDSON...
WINAMAC...FRANCESVILLE...PLYMOUTH...BREMEN...ROCHESTER...WARSAW...
WINONA LAKE...COLUMBIA CITY...SOUTH WHITLEY...FORT WAYNE...
MONTICELLO...BROOKSTON...LOGANSPORT...PERU...WABASH...
NORTH MANCHESTER...HUNTINGTON...BLUFFTON...OSSIAN...DECATUR...
BERNE...MARION...HARTFORD CITY...MONTPELIER...PORTLAND...NILES...
BENTON HARBOR...ST. JOSEPH...BUCHANAN...DOWAGIAC...CASSOPOLIS...
STURGIS...THREE RIVERS...COLDWATER...HILLSDALE...BRYAN...WAUSEON...
ARCHBOLD...DEFIANCE...NAPOLEON...PAULDING...ANTWERP...OTTAWA...
PANDORA...VAN WERT...DELPHOS...LIMA
534 AM EDT WED JUN 24 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST OHIO...
NORTHERN INDIANA AND SOUTHWEST LOWER MICHIGAN.

.DAY ONE...TODAY AND TONIGHT

THERE IS A CHANCE OF THUNDERSTORMS THIS EVENING...WITH
THUNDERSTORMS BECOMING LIKELY OVERNIGHT INTO EARLY THURSDAY
MORNING. THERE IS A POTENTIAL OF SEVERE WEATHER OVERNIGHT INTO
EARLY THURSDAY MORNING...MAINLY WEST OF HIGHWAY 31 IN NORTHERN
INDIANA AND WEST OF HIGHWAY 131 IN SOUTHWEST LOWER MICHIGAN. THE
MAIN THREAT WOULD BE DAMAGING WIND GUSTS. IN ADDITION...LOCALLY
HEAVY RAINFALL IS POSSIBLE THAT MAY LEAD TO FLOODING OR FLASH
FLOODING...PARTICULARLY ACROSS AREAS WHICH HAVE RECEIVED HEAVY
RAINFALL OVER THE PAST SEVERAL WEEKS.

WATER LEVELS ON MANY AREA RIVERS AND STREAMS REMAIN ELEVATED AND
ANY HEAVY RAINFALL LATE TONIGHT INTO EARLY THURSDAY WILL RESULT IN
SOME RENEWED WATER LEVEL RISES.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

SHOWERS AND THUNDERSTORMS ARE LIKELY ON THURSDAY. AN ISOLATED
STRONG OR SEVERE THUNDERSTORM CANNOT BE RULED OUT...MAINLY SOUTH
OF US ROUTE 24.

THERE WILL BE PERIODIC CHANCES OF SHOWERS AND THUNDERSTORMS
FOR THE THURSDAY NIGHT THROUGH TUESDAY TIMEFRAME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED LATE TONIGHT INTO EARLY THURSDAY
MORNING. SPOTTERS ARE ALSO ENCOURAGED TO REPORT ANY RAINFALL
AMOUNTS OVER 2 INCHES LATE TONIGHT INTO THURSDAY ALONG WITH ANY
OBSERVED FLOODING.

&&

STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR
CHECK OUR WEB SITE AT WEATHER.GOV/IWX

LMZ043-046-250945-
NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI-
534 AM EDT WED JUN 24 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NEARSHORE WATERS OF
SOUTHEASTERN LAKE MICHIGAN.

.DAY ONE...TODAY AND TONIGHT

THERE IS A CHANCE OF THUNDERSTORMS THIS EVENING...WITH
THUNDERSTORMS BECOMING LIKELY OVERNIGHT. SOME OF THE STORMS MAY
PRODUCE WIND GUSTS IN EXCESS OF 45 KNOTS OVERNIGHT.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

THERE IS A CHANCE OF THUNDERSTORMS THURSDAY.

THERE WILL BE PERIODIC CHANCES OF SHOWERS AND THUNDERSTORMS FOR
THE SUNDAY NIGHT THROUGH TUESDAY PERIOD.

&&

STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR
CHECK OUR WEB SITE AT WEATHER.GOV/IWX

Nearby

Flash Flood Watches in Indiana, 2015Every flash flood watch in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.